New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pennstate71
Regular Member


Date Joined Mar 2010
Total Posts : 90
   Posted 7/30/2010 12:01 PM (GMT -7)   
So I'm new to this forum and a few of you have welcomed me with open hearts and I'm so appreciative of that.  I also had asked what to expect when starting Plaquenil.  The idea of diarreah doesn't scare me too much because I have IBS with severe constipation, so honestly I could use cleaning out.  But I've dealt with nausea most recently with starting Savella and had an anti-nausea med to get me through that.  I took a month and a half off of work to do a daily Pain Clinic Rehabilitation program, so I can't worry about taking more days off.  So a few of you have told me your experiences, I was just wondering others experience.  Also, will I always have to stay on this?  I'm all for taking it and will definitely stick through any side effects I'm just wondering about anything I should look for especially concerning my eyes.  Could this give any permanent vision damage?  I already have blurry vision  occassionaly due to the CFIDS and Fibro, but I'm worried more about permanent damage.
 
Any feedback would be greatly appreciated!  Apparently its early on so I would love to not have to progress to any of the other meds, just love to understand folks' personal experiences.  Thanks sooo much in advance, I really appreciate it!

jeanneac
Veteran Member


Date Joined Feb 2009
Total Posts : 1812
   Posted 7/31/2010 6:13 AM (GMT -7)   
Make sure to get a complete check up for your eyes with an ophthamologist, MD. You need a dialated eye exam to check your retinas.
Plaquenil works slowly. Good luck to you.
d 1/09 with colitis sigmoid colon with some diverticular disease as well
IBS, high BP, fibromyalgia, Mixed Connective Tissue Disease
claritin, diovan, progesterone, VSL#3 probiotic, Vit. D, colazal, plaquenil, omeprazole for reflux, wellbutrin, 5 mg prednisone/day.
Blood test positive for Crohn's via prometheus ibd serology panel ASCA
Positive ANA, LOTS of joint pain followed by a recent set back with the colitis.

redrose77
Veteran Member


Date Joined Sep 2005
Total Posts : 2573
   Posted 7/31/2010 9:09 PM (GMT -7)   
I never had any stomach problems with plaquenil but some people have trouble depending on if they take name brand or generic because the fillers used are different. People have had problems with both so it is impossible to predict which might cause you issues. Just know if the problems are bad you might want to try the other version especially if u take generic first. Plaquenil can take up to 6 months or a year for full benefits and we often don't realize how much it is helping until we quit taking it. So try to remember how you feel now and get your eyes checked. The eye issues are actually rare. Though my new rheumy said in overweight long term patients the problems happen more often and he wants me to get my yearly check up.
Dx:fibromyalgia 2002, systematic lupus 2005- definate CNS involvement dxed late 2005, psoriasis 2006, rheumatoid arthritis 2006, PTSD 2007, multiple allergies 2005, migraine, compression fractures T11 & T12, Sjögren's, damaged periphrial nerves 2007, exema
Tx: plaquenil, Enbrel, Tramadol, Singulair, Skelaxin, Baby Asprin, Imuran, Prilosec, lasix, Evoxac, Celebrex, Darvocet when things get too bad, prednisone again, various vitamin/mineral supplements, cozar
"Those who dream by night in the dusty recesses of their minds wake in the day to find that it was vanity: but the dreamers of the day are dangerous men, for they may act their dreams with open eyes, to make it possible." T. E. Lawrence

pennstate71
Regular Member


Date Joined Mar 2010
Total Posts : 90
   Posted 8/1/2010 4:26 PM (GMT -7)   
Thank you both for your input. I fully plan stay on this med as I've read so much about it slowing or stopping the progression of problems to our organs. I had a bout of diarrhea out of nowhere today and then my stomach started jumbling but aside from that, a headache (which I always have with my CFIDS anyways) and some weird and vivid dreams I've been ok. I read taking it with a fatty food decreases the stomach problems....only problem for me is I'm a pretty healthy eater so when I eat fatty stuff I get gassy and sick sometimes anyway....who knows as long as my stomach's not empty I should be ok. I've had some kindy problems in the past, have a heart murmur and palpitations often and have had elevated liver enzymes so I'm just really hoping nothing has been affected yet and I can stop this in its tracks....or slow down a whole lot. Thanks again, I really appreciate the responses.

redrose77
Veteran Member


Date Joined Sep 2005
Total Posts : 2573
   Posted 8/1/2010 4:47 PM (GMT -7)   
Might I suggest that you consider taking the medication at night all at once? I take most of my meds at night myself and it helps.
Dx:fibromyalgia 2002, systematic lupus 2005- definate CNS involvement dxed late 2005, psoriasis 2006, rheumatoid arthritis 2006, PTSD 2007, multiple allergies 2005, migraine, compression fractures T11 & T12, Sjögren's, damaged periphrial nerves 2007, exema
Tx: plaquenil, Enbrel, Tramadol, Singulair, Skelaxin, Baby Asprin, Imuran, Prilosec, lasix, Evoxac, Celebrex, Darvocet when things get too bad, prednisone again, various vitamin/mineral supplements, cozar
"Those who dream by night in the dusty recesses of their minds wake in the day to find that it was vanity: but the dreamers of the day are dangerous men, for they may act their dreams with open eyes, to make it possible." T. E. Lawrence

alienwife
Regular Member


Date Joined Feb 2009
Total Posts : 108
   Posted 8/1/2010 5:57 PM (GMT -7)   
my rheumy had me start by taking 1/2 of the total daily dose at night for the first week and then added the other half of the daily dose in the morning after the first week . . . i never had an issue with it and i felt remarkably better within 2-3 weeks - just had some bizarre dreams, but i can live with that . . . but everyone is different
Anne

There are only two ways to live your life.
One is as though nothing is a miracle.
The other is as though everything is a miracle.
-Albert Einstein

Dx: SLE, Sjogren's, Reynaud's, Peripheral Neuropathy

jdrea
Regular Member


Date Joined Aug 2010
Total Posts : 124
   Posted 8/16/2010 5:06 PM (GMT -7)   
The Plaquatinel (bad spelling, sorry) Worked good for me al first.  My MD didn't give me any answers about how long I should take it.  I took it for 3 months and by the middle of the 3 months I started getting severe headaches.  I always felt like vomitting on it as well.  I gained wieght between it and the steroids because I found that if I ate constantly it kept my stomach settled.  When the headaches kept me in bed I quit taking them.  I hope that helps you.  Don't eat constantly and make sure you get all the answers you can.  I'm still flying blind and not on any meds and my blood work is showing it and I am feeling it all over but I haven't figured out what else to do yet.  Just a thought, try eating ice.

Minnie2017
New Member


Date Joined Aug 2010
Total Posts : 11
   Posted 8/17/2010 6:16 PM (GMT -7)   
Hi. My R. doctor said to take plaquenil with food and so far no issues. I take that and prednisone together in the morning after breakfast. I also found regarding prednisone if I take it later in the day it keeps me up at night. My doc said I would have to always take plaquenil to help reduce any organ damage in the future cause flares can start attacking those in addition to the joints. Take care!
Peggy
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 10:59 AM (GMT -7)
There are a total of 2,733,555 posts in 301,133 threads.
View Active Threads


Who's Online
This forum has 151270 registered members. Please welcome our newest member, marciac12.
347 Guest(s), 14 Registered Member(s) are currently online.  Details
marciac12, Scaredy Cat, mpost, dempsec5, Mad Martha, jabele, pmm73, WORLD HEALING, Bobby Mac, ks1905, NCOBJIM, peanut307, Blu's Mama, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer